My dad has demetia and he is aggressive at times (altho mostly cheerful) They are giving him Hadol and it takes alot of the drug to affect him(2milg) it used to be alot more but they cut him back... is that too much and what are the side affects? Should i get him off this drug?!
Haldol - what is the recommended dosage for dementia and side effects of this drug?
- 3 May 2011 by thinkinofdad
- 3 May 2011
Hello thinkofdad. I was on haldol some many years ago. My dose was oh, around 25mg or so. Its used for older people who have dementia as well as other psychiatric disorders I rather not say if his dose is overly high, only because, and this might sound as a broken record, everyone of us, irregardless of what our medication is, and how much of it we take, responds differently. I wonder, if you have questioned your fathers dr(s). and what they say, as to how hes doing. Beginning dose is usually 5mg to 10mg per day. I know that regardless of the type of medication, as we become older, more care is taken because of our age. It seems as we age, our bodies tend to need more monitering in regards to medications. Why, just guessing, our organs become older, and perhaps less tolerant to treatments regardless of what the medication is used for. I read your question, and I know, didn't provide you with any concrete answer. I apologize, I just wanted you to know, that I know you love your father, and I know that it hurts to see him like this. The very best of wishes to you, your family and most of all, your dad. I'm certain that he appreciates your concerns.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Aug 2009 • 2 answers
Posted 4 Sep 2009 • 1 answer
Posted 18 May 2010 • 3 answers
Posted 22 May 2010 • 1 answer
Posted 6 Apr 2015 • 2 answers